Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
154 Posts
I am a former pharm rep with GERD/IBS-C/Gastritis and have been on Zegrid for two a years (on and off). In the past, I also tried Prevacid and Nexium. I do not take Zegrid everyday. In fact, I try to take it as little as possible (usually about once a week month). There are two reasons I don't take Zegrid everyday: 1) All PPIs (Zegrid, Prevacid and Nexium) stop working if you take them everyday 2) All PPI cause osteoporosis with long term use.I wanted to know if any long term users have been diagnosed with osteoporosis. I am starting to have problems with arthritis, but have not been diagnosed. I am conccerned and wonder if I could discontinue Zegrid. My IBS-C gets worse when I am completely off Zegrid, but I am starting to get scared with arthritis.
 

·
Registered
Joined
·
4 Posts
I've taken one every single day for the last 8 years. I've been on the same dose of prevacid for the last 3 and it has not lost effectiveness at all. You have to take it daily for several years to see the malabsorption side effects. It took me about 5 to get a vitamin D deficiency, and my calcium is still fine. Just be sure to supplement your diet adequately. And I'm in med school, so I'm not just talking nonsense; I've read the literature through and through. I have read about a rebound increase in stomach acid production when people stop the medication or take a drug holiday, but supposedly that wears off after about 2 weeks once the stomach has a chance to re-equilibrate.
 

·
Registered
Joined
·
6,019 Posts
As I have posted elsewhere, I use a flavonoid supplement, Provex CV, that seems to control the inflammation that resulted in my long term indigestion>gastritis>GERD. By eliminating the inflammatory response, I have totally eliminated all indigestion and have not refluxed since 1998, with no unfortunate side effects, at least for me.Mark
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top